Affordable Access

Treatment of Clostridium difficile colitis. Summary of a round table held in Brussels on March, 3rd, 1994.

Authors
  • Delmée, Michel
  • Melin, Pierrette
  • Peetermans, Willy
  • Verbist, L.
  • Verschraegen, G.
Publication Date
Jan 01, 1995
Source
ORBi
Keywords
Language
English
License
Unknown
External links

Abstract

Due to the growing incidence and the severity of infections due to vancomycin resistant enterococci, it is now recommended to treat mild to moderate cases of Clostridium difficile-associated diarrhoea with metronidazole while maintaining the use of oral vancomycin in serious or life-threatening colitis. Clostridium difficile is a common cause of diarrhoea after antibiotic therapy and induces a spectrum of diseases ranging from mild diarrhoea to pseudomembranous colitis (PMC). It is considered to be the first cause of diarrhoea occurring among hospitalized patients (1).

Report this publication

Statistics

Seen <100 times